Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    6
  • comments
    4
  • views
    3172

Day 30

Keeley :)

488 views

Today I took the last dosage of my first month, so I had my appointment for getting the new prescription today. My triglycerides pre-Accutane were at 153, which is a little high, but high triglycerides are a genetic thing with my family. With the most recent bloodwork, they were up to 348. As a result, for the next month I'll be taking 40mg of Claravis instead of 80mg. I can't say I'm upset about the change because I have had some very frustrating side effects, mainly the rashes on my forearms that came as a result of a rope burn and haven't been able to heal because I rest my forearms on desks in class. They're tender and disgusting to look at.

Here were a few things we discussed:

Dry, itchy scalp. The guy said it was pretty common and not to worry about it. I kind of wish he would've given me something for it, but I've found that it helps if I don't wash my hair every day. When I take a shower, I usually just either put my hair up and don't rinse it at all or I rinse with water for a while and just use conditioner. I did find a shampoo and conditioner I've been liking a lot, though. It's by Alaffia and is called Neem & Shea Scalp Recovery. It takes a little to get used to the smell of it, but I quite like it now.

Severely cracked lips. I can count 4 places on my lips where my skin has fully cracked and bled. My lips also have been inflamed and red. I was given some Dr. Dan's and am hoping that will help since I've used every major brand of lip treatments.

Rashes. Initially due to rope burns and then worsened by leaning my arms on desks. My dermatologist said he had seen the kind of rash I got in Accutane patients before and that it's common enough. I got prescribed triamcinolone acetonide cream (.1%), which is used for treatment of rashes and skin irritations due to psoriasis and eczema mainly, along with not otherwise specified rashes. I'm meant to use it twice a day for 10 days.

Infected/rejecting/unhappy piercings. I got some piercings about a month before starting Accutane and I tend to be a very slow healer with piercings. We're not sure yet if it's still just healing or rejecting. Regardless, due to the Accutane, the healing process is going even slower and one of my piercings is actually two holes and they're both swollen and tender, so I got some samples so I use Altabax (or, generically, reapamulin) twice a day for five days. Hopefully that'll help.

Stretch marks. I'm annoyed to say I'm having a problem with these again since I haven't had any new ones since I was about 11, which is also when I stopped growing for the most part. I've had about 5 new ones pop up since starting and I haven't gained any weight. The dermatologist said it's possible that since your skin gets so dried out and thinned out that your skin is more susceptible to things such as stretch marks. He said there's not really much you can do about already developed stretch marks while on Accutane except to keep them moisturized.



0 Comments


There are no comments to display.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×